|Sustiva rash that wont quit...
Oct 6, 2003
I have just a quick question. I started meds for the first time on 7/9/03. My CD4 count was 80 and my viral load was greater than 450.000. I started taking combivir and sustiva. A few weeks after I developed a terrible skin rash from head to toe. It has taken about 6-8 weeks but most of it has cleared up. The only problem I have is that it is still on my chest, upper back and shoulders. I have seen no improvement in these areas. I did have lab work the beginning of Sept. Incredibly my CD4 is 345 and my viral load is less than 500. I was amazed to say the least that in 2 short months things could change that dramatically. I feel I recieve the best of care from the Moore Clinic at Johns Hopkins Hospital (They are great) My question...should I stay on these meds and live with the rash? I have no other side effects. No sores in my mouth or other areas. With the results it just seems to me that I would rather live with this rash than lose these great meds forever.
Response from Dr. Conway
Welcome to the power and benefit of HAART!!!!
Also, I agree with you that the Moore Clinic is great. I hope you are also telling the staff (in addition to telling the world, through this website!!!)
I have bad news and good news.
If the rash is as severe and long lasting as you describe it, it may be that you will not be able to take NNRTIs at all. This is an issue that you should take up with the Moore Clinic caregivers. In particular, you cannot think to take Viramune instead of Sustiva to get around the problem, as it is a class effect.
The good news is that other options are available to you that you can take conveniently once a day. This could include drugs like Reyataz or Viread to keep the pill count low, for example. You will have to think about drug interactions and other issues, but the fine folks in Baltimore will give you good advice on all these issues.
Donepezil (Aricept) continued use for ADC
Neuropathy in my feet
- Odds Of Infection Sex With Hooker Condom Broke
- Should I Get Tested After Unprotected Oral Sex Without Ejaculation?
- Unprotected Anal Sex Risks
- Tingling Lips After Kissing Cut On Lip Worried I Have HIV
- White Discharge After Insertive Anal Sex Worried I Have HIV
- Chlamydia Symptoms Won't Go Away
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.